MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 9 FR PEDIATRIC LENGTH DUAL-LUMEN CV CATHETER, CUTDOWN TRAY WITH SURECUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS HICKMAN 9 FR PEDIATRIC LENGTH DUAL-LUMEN CV CATHETER, CUTDOWN TRAY WITH SURECUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0600320
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of hubs2562 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter was loose and ruptured and noted to be cracked at the y-site.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the catheter was confirmed, but without a complete sample, the exact cause was undetermined.One 9fr d/l hickman catheter was returned for investigation.The section of tubing distal to the bifurcation was not returned for investigation.The catheter broke approximately 6mm within the distal end of the bifurcation.A microscopic examination of the break revealed an uneven surface.It was reported that the patient was (b)(6).It is possible that the catheter broke during use from pulling on it; however, without the distal catheter segment, the exact cause was not determined.The broviac catheter should be secured out of sight for infants and children.Vests and other clothing should be used to completely cover tubing and exit site.Patients should not be allowed to pull on tubing at any time to avoid catheter damage or breakage.The sample was forwarded to the manufacturing facility for further review.A lot history review (lhr) of hubs2562 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
HICKMAN 9 FR PEDIATRIC LENGTH DUAL-LUMEN CV CATHETER, CUTDOWN TRAY WITH SURECUFF
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7267949
Report Number3006260740-2018-00191
Device Sequence Number16706488
Product Code LJS
UDI-Device Identifier00801741051746
UDI-Public(01)00801741051746
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600320
Device Catalogue Number0600320
Device Lot NumberHUBS2562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR